Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 25, 2013, 3:54 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2013, 3:54 PM EDT (19:54 UTC)
- Expired
- Jun 25, 2013, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:30 PM EDT | TSTM WND DMG | Canfield, OH | TREES AND POWERLINES DOWN ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 36 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:37 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
180 WUUS51 KCLE 251954 SVRCLE OHC099-155-252045- /O.NEW.KCLE.SV.W.0087.130625T1954Z-130625T2045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 354 PM EDT TUE JUN 25 2013 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MAHONING COUNTY IN NORTHEAST OHIO SOUTHERN TRUMBULL COUNTY IN NORTHEAST OHIO * UNTIL 445 PM EDT * AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORDSTOWN...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... YOUNGSTOWN... BOARDMAN... CAMPBELL... HUBBARD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && LAT...LON 4098 8100 4122 8100 4129 8052 4104 8051 TIME...MOT...LOC 1954Z 258DEG 26KT 4111 8078 $$ KIELTYKA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:45 PM EDT, 9 minutes earlier.
Area forecast discussion, Jun 25, 3:45 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EDT TUE JUN 25 2013 .SYNOPSIS... A FRONTAL BOUNDARY ACROSS THE LOWER LAKES WILL REMAIN NEARLY STATIONARY THROUGH MID WEEK. A LOW PRESSURE SYSTEM WILL MOVE ACROSS THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATED FOR SEVERE THUNDERSTORM WATCH 362 VALID UNTIL MIDNIGHT. GULF MOISTURE ENTRENCHED OVER THE AREA. CAPES HOVERING AROUND 3000 J/KG AND LI S UP TO MINUS 6 EXPECT CONVECTION TO DEVELOP IN THE WEST AND MOVE ACROSS THE AREA THIS EVENING. NO PARTICULAR BOUNDARY THAT I CAN LATCH ONTO TO TIME CONVECTION THIS EVENING. THEN AFTER A LULL IN THE CONVECTION TOWARD SUNSET EXPECT A SECOND WAVE OF CONVECTION FROM THE TSRA NOW DEVELOPING FROM CENTRAL ILLINOIS INTO MISSOURI. IT WILL BE CONTINUED WARM AND MUGGY TONIGHT. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/... EXPECT SOME LINGERING TSRA ACROSS AREA WEDNESDAY MORNING. ANOTHER ROUND OF CONVECTION WEDNESDAY AFTERNOON/EVENING...CONFIDENCE IS LOW ON THE PRECISE TIMING AS NO LONGER HAVE THE STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE AREA WEDNESDAY NIGHT AND THEN MOVE ACROSS THE AREA ON THURSDAY. THE TRAILING COLD FRONT WILL MOVE ACROSS THE AREA THURSDAY USHERING IN MORE SEASONAL CONDITIONS. BROAD UPPER TROUGH WILL MOVE OVER THE AREA FRIDAY...WILL KEEP CHANCE POPS THROUGH PERIOD AS SERIES OF SHORT WAVES MOVE THROUGH THE UPPER TROUGH. && .LONG TERM /SATURDAY THROUGH TUESDAY/... THE LONG TERM BEGINS ON SATURDAY WITH MODELS CONTINUING TO SHOW AN UPPER LOW DIGGING INTO AND THEN GETTING STUCK IN THE GREAT LAKES REGION. THIS GREAT LAKES UPPER LOW DEVELOPS SOUTH SUNDAY AND MONDAY INTO AN ELONGATED TROF THAT EXTENDS TO THE GULF COAST WITH ITS AXIS WEST OF THE AREA. ALL THE WHILE...BOTH MODELS SHOW DEEP MOISTURE ACROSS THE AREA. WILL HAVE CHANCE POPS WITH 60-80% CLOUD COVER ON AVERAGE THROUGH THE LONG TERM PERIOD. TEMPS LOWER THAN THE PAST FEW DAYS WITH HIGHS IN THE UPPER 70S TO NEAR 80 AND LOWS IN THE LOWER 60S WITH A FEW UPPER 50S. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... CUMULUS LINE NEAR AN OUTFLOW BOUNDARY IN EASTERN/SOUTHEASTERN PORTION OF THE AREA IN THE VICINITY OF KYNG TO KCAK. ANOTHER BOUNDARY ACROSS NWRN OHIO. CONCERNED FOR THUNDERSTORM INITIATION BOTH LOCATIONS. OVER THE NEXT COUPLE HOURS. REMAINDER OF THE AREA US ALSO GENERALLY BECOMING MORE UNSTABLE THROUGH THE AFTERNOON WITH AMPLE MOISTURE IN PLACE. EXPECTING A BREAK THIS EVENING IN THE WAKE OF ANY AFTERNOON CONVECTION. THIS WOULD BE FOLLOWED BY ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS MOVING IN FROM THE WEST AROUND/AFTER MIDNIGHT. OVERNIGHT NAM SHOWS INCREASING MOISTURE AND CONVERGENCE ACROSS THE AREA SO BELIEVE MVFR/LOCAL IFR IN SHOWERS AND THUNDERSTORMS WILL BE INCREASING FROM OVERNIGHT INTO WEDNESDAY. .OUTLOOK...NON-VFR IN SCATTERED/NUMEROUS SHOWERS/THUNDERSTORMS AS WELL AS EARLY MORNING MIST/FOG THROUGH SUNDAY. && .MARINE... SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH WAVES OF 2 TO 4 FEET ON THE EAST END OF LAKE ERIE WILL DECREASE TO 10 TO 15 KNOTS TONIGHT. THE FLOW WILL REMAIN OUT OF THE SOUTHWEST ON WEDNESDAY AHEAD OF LOW PRESSURE APPROACHING FROM THE PLAINS. WINDS MAY TRY TO RAMP UP AGAIN AS THIS LOW APPROACHES THE LAKE ON WEDNESDAY EVENING...BEFORE SHIFTING TO THE NORTHWEST BEHIND IT ON THURSDAY. DEPENDING ON THE EXACT STRENGTH AND TRAJECTORY OF THE LOW...A SMALL CRAFT ADVISORY MAY BE NEEDED FOR A BRIEF WINDOW OF TIME...ESPECIALLY AS THE FLOW BECOMES ONSHORE ON THURSDAY AND FRIDAY. MARINERS SHOULD BE PREPARED FOR MULTIPLE ROUNDS OF THUNDERSTORMS THROUGH WEDNESDAY NIGHT. THESE THUNDERSTORMS HAVE THE POTENTIAL TO BE STRONG WITH SEVERE WINDS...LARGE HAIL AND HEAVY RAIN. AN UPPER LEVEL TROUGH WILL THEN DEVELOP OVER THE REGION FROM FRIDAY INTO THE WEEKEND WITH THUNDERSTORMS BECOMING MORE SCATTERED IN NATURE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...TK AVIATION...TK MARINE...KEC
Hazardous weather outlook, Jun 25, 4:16 AM EDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EDT TUE JUN 25 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-260830- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 416 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THUNDERSTORMS THAT DEVELOP OVER WISCONSIN AND SOUTHERN MICHIGAN MAY MOVE INTO THE REGION BY MID AFTERNOON AND COULD PERSIST INTO THE EVENING. THE MAIN THREAT FROM THIS COMPLEX OF THUNDERSTORMS WILL BE STRONG DAMAGING WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY INTO THURSDAY. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE. THE POTENTIAL OF LOCALLY HEAVY RAINFALL WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:48 AM EDT | Special Marine Warning | CLE | 117 min | |
| Jun 25, 2:57 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 25, 3:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Lorain | 67 min |
| Jun 25, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 66 min |
| Jun 25, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 66 min |
| Jun 25, 3:50 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 40 min |
| Jun 25, 4:08 PM EDT | Severe Thunderstorm Warning | CLE | Medina, Summit | 67 min |
| Jun 25, 4:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 25, 4:13 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 62 min |
| Jun 25, 4:19 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Trumbull | 56 min |
| Jun 25, 4:25 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 65 min |
| Jun 25, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Stark, Wayne | 60 min |
| Jun 25, 4:33 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 57 min |
| Jun 25, 4:42 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Portage, Summit, Trumbull | 63 min |
| Jun 25, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 61 min |
| Jun 25, 5:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 47 min |
| Jun 25, 7:10 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 25, 7:39 PM EDT | Special Marine Warning | CLE | 111 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.